MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR OSV II

INTEGRA LIFESCIENCES SWITZERLAND SAR OSV II
Catalog Number 909708S
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during implantation of ventriculoperineal diversion system, the surgeon observed that the osv ii valve (909708s) was leaking when he wanted to fix the system.A tear was discovered on the valve.There was increased surgery/anesthesia time of 30 minutes; however, there was no consequence for the child patient as the defect was observed during fixing.
 
Additional Manufacturer Narrative
The osv ii valve (909708s) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and conformed to the specifications when released to stock.Failure analysis - the investigation of the returned valve confirmed the complaint: air and water permeability tests were done on the valve and the results failed.The valve was visually inspected, and a cut mark was noted.The cut was analyzed, a leak test was done, and the valve was leaking.Root cause - the root cause could be due to improper handling of the device in view of the cut on the back of the device or due to a sharp or pointed object coming into contact with the valve in view of the cut marks on the valve.No manufacturing, workmanship, or material deficiency was identified; thus, no corrective action is required.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
OSV II
Common Device Name
OSV II
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18897081
Report Number3013886523-2024-00074
Device Sequence Number12683297
Product Code JXG
UDI-Device Identifier10381780035480
UDI-Public10381780035480
Combination Product (Y/N)N
PMA/510(K) Number
K971799
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2024
Device Catalogue Number909708S
Device Lot Number0226662
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/23/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown